Pennsylvania, 2004High Wind in Pennsylvania, December 1, 2004
December 1, 2004 · NWS PBZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 1, 4:08 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 1, 4:08 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 AM EST WED DEC 1 2004
.AVIATION...
STRONG LOW PRESSURE CENTER CONTINUES TO MOVE NORTHEAST ACROSS OHIO
INTO EASTERN LAKE ERIE. RAIN WILL KEEP THE LOWER CIG/VSBY WITH MVFR
AND IFR CONDITION THROUGH MORNING. A COLD FRONT WILL MOVE ACROSS
THE CWA BRINGING WITH IT VERY STRONG WINDS. SUSTAINED WINDS FROM
20-25 KNOTS WITH GUSTS TO 40-45 KTS ARE POSSIBLE. CIGS/VSBYS WILL
IMPROVE THROUGH THE DAY.
&&
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
A STRONG COLD FRONT WILL PUSH ACROSS THE DISTRICT THIS AM. RAIN IS
LIKEY AHEAD OF THE FRONT THIS AM AND STRONG GUSTY WINDS ARE LIKELY
WITH AND BEHIND THE COLD FRONTAL PASSAGE. PRECIPITATION WILL END
QUICKLY BEHIND THE FRONT TONIGHT AS COLDER DRIER AIR PUSHES INTO THE
DISTRICT. ANOTHER COLD FRONT WILL PUSH ACROSS THE DISTRICT THURSDAY
NIGHT INTO FRIDAY WITH A CHANCE OF SNOW SHOWERS BUT LITTLE RISK OF
SNOW ACCUMULATION.
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...
A RIDGE OF HIGH PRESSURE BUILDING INTO THE OHIO VALLEY FOR THE
WEEKEND WILL BRING NORTHWEST WINDS AND CHILLY TEMPS FOR SATURDAY
WITH A CHANCE OF SNOW SHOWERS...BUT DRY WEATHER FOR SUNDAY AND
MONDAY AS THE HIGH MOVES ACROSS THE DISTRICT. A CHANCE OF RAIN AND
SNOW SHOWERS WILL MOVE BACK INTO THE AREA WITH ANOTHER COLD FRONT
FOR MONDAY NIGHT AND TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FOR ZONE MDZ001 TODAY.
OH...WIND ADVISORY FOR ZONES OHZ039>041-048>050-057>059-068-069
TODAY.
PA...HIGH WIND WARNING FOR ZONES PAZ023-030-032 TODAY.
...WIND ADVISORY FOR ZONES PAZ007>009-013>016-020-022-023-
029>032 TODAY.
WV...HIGH WIND WARNING FOR ZONES WVZ023-041 TODAY.
...WIND ADVISORY FOR ZONES WVZ001>004-012-021>023-041 TODAY.
&&
AVIATION...66
SHORT TERM...06
LONG TERM...06
Hazardous weather outlook, Dec 1, 5:09 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EST WED DEC 1 2004
.A STRONG COLD FRONT WILL PUSH ACROSS THE DISTRICT TODAY BRINGING
STRONG GUSTY WINDS.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-021003-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
509 AM EST WED DEC 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
STRONG GUSTY WINDS CAN BE EXPECTED TODAY ESPECIALLY IN THE HIGHER
ELEVATIONS OF THE MOUNTAINS OF WESTERN PENNSYLVANIA...NORTHERN WEST
VIRGINIA AND GARRETT COUNTY MARYLAND. SUSTAINED WINDS OF 20 TO 30 MPH
ARE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA TODAY WITH GUSTS TO
50 MPH. SOME DAMAGING GUSTS TO 60 MPH ARE POSSIBLE IN THE HIGHER
ELEVATIONS EAST OF PITTSBURGH.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY. SPOTTERS SHOULD CALL IN ANY
REPORTS OF WIND DAMAGE OBSERVED TODAY.
High Wind, Indiana
- When
- December 1, 6:43 AM EST
- Where
- Indiana forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $6,000
- Reported by
- OFFICIAL NWS OBS.
62 mph wind gust at Indiana airport. 50-foot tree blown onto a garage on 6th Street.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Pennsylvania, December 1, 20041 death · $170,000 · 50 kt wind · 10 events
- Strong Wind in Delaware, December 1, 20041 death · 1 injured · $100,000 · 4 events
- High Wind and Strong Wind in New Jersey, December 1, 2004$300,000 · 54 kt wind · 21 events
- High Wind in Massachusetts, December 1, 2004$340,000 · 58 kt wind · 14 events
- High Wind in Ohio, December 1, 2004$180,000 · 56 kt wind · 6 events
- Flooding in Indiana, December 1 to 18, 2004$160,000 · 8 events
- Strong Wind in New York, December 1, 20042 injured · $50,000 · 1 event
- High Wind in New York, December 1, 2004$60,000 · 53 kt wind · 5 events
- High Wind in Rhode Island, December 1, 2004$60,000 · 58 kt wind · 3 events
- High Wind in Pennsylvania, December 1, 2004$55,000 · 52 kt wind · 2 events
- High Wind in Connecticut, December 1, 2004$45,000 · 58 kt wind · 2 events
- High Wind and Strong Wind in Maryland, December 1, 2004$30,000 · 54 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428273.